Last week, I followed up with Jordan's doctor because I couldn't add the second-to-last supplement he was supposed to take before
we started working on disrupting the biofilm. After I started the NAC, the stimming came back. I gave it a week to see if it would subside, and it didn't. They even stayed
after I stopped it. I researched and found that a supplement he takes, called Mitoboost, already contains compounds that alter energy production. Combining them caused a hyper-stimulating "traffic jam" in the brain by surging cellular energy and over-exciting glutamate pathways at the same time, triggering stimming as a way to cope with sensory overload. Therefore, I needed to remove the Mitoboost and start over. Once I did, the stimming stopped.

However, at the same time, the tic that appeared when I increased his magnesium came back while he was still on the lower dose. And it seemed to slowly get worse. So, I removed that as well, but it remained, so I thought maybe it wasn't the problem. But in my research, I found that his underlying mineral imbalances were likely blocking the microscopic gates needed to absorb magnesium properly. Instead of relaxing his system, the unabsorbed magnesium accumulated outside the brain cells, causing them to become hyper-triggered and driving the tic.
As I continued to find out as much information as I could
about what was causing what and what to do about it, I found that increasing
his foot soaks could help with the stimming and tics because I noticed on the
days when I gave them to him, he went to sleep at a decent time. I couldn't do much before the appointment except that, so I gave them to
him as much as I could. I also removed one ingredient and kept only the
magnesium flakes and baking soda. The third ingredient didn't seem to cause him
any problems, but I read it could cause further gut issues. I
think I've managed four nights a week at most. I'll share the improvements with
you later from increasing and removing the third
ingredient.

During the follow-up, she listened to all my concerns, and
together we came up with a protocol to get things moving again. One suggestion was another form of magnesium. She mentioned that some types of magnesium can calm, but in some cases they can cause irritability. Based on the research I did today, this form will do the same as the other because the malic acid in it can cause a surge in cellular energy, which may lead to stimming again. So even though I've already purchased it, I'll return it and stick with topical magnesium until we can remove the biofilm and all the nasty stuff under it, so his gut can resolve itself and absorb the minerals it needs to handle any form of magnesium. She also proposed giving binders in a high dose. This would reduce the die-off reaction. She used a visualization: binders are magnets, and the more magnets you have, the less is left behind. I think this method could work with Jordan because when he had COVID, we gave a high-dose vitamin regimen to help with the symptoms. It was one of the few things we did that stopped his stimming completely.

Now, about the increased foot soaks after removing borax. That, along with the topical magnesium regimen, has greatly improved Jordan's stimming after the NAC regression. A couple of summers ago, I started using magnesium lotion on him before and after swimming.
Since he started swimming lessons, I've applied it to him every Saturday for the
past three weeks. Since he started swimming classes, I've noticed that the night before I do the foot soak, his kicks are much less aggressive. He's still not as focused, but during the last class I saw him swim underwater for a distance before putting his foot down to push himself back up. Huge gain! For the past several days, he hasn't been stimming. He's also been going to sleep early, and he's replaced the repetitive videos he used to watch with full SpongeBob episodes. If you know, you know. That is huge.
I had the hardest time getting this post together. Usually, when I'm ready to post, the words flow out of me, and I finish the post within an hour. But with this one, I struggled. And I think I know why.
In the fourth paragraph, I know you noticed I said I bought the new magnesium supplement, and afterward I found it might cause the same issues as the one he just stopped taking. If I hadn't struggled with what I wanted to say and how I wanted to say it, I wouldn't have needed to understand how the NAC and Mitoboost supplements worked against each other, or why the magnesium triggered him instead of calming him. This reminded me of something I heard in a sermon called "God's Math." His math doesn't go with the laws of our math. He subtracts before He multiplies. Like He did with Gideon's army in
Judges 7:2, when God said they had 'too many men' and subtracted their numbers so they would rely on His strength instead of their own. But in my case, He subtracted my clarity and gave me writer's block to force a pause. To get over it, I dug and found information that kept me from giving a supplement that could possibly have set my son back. I will forever be in awe of God!
Comments
Post a Comment